vyvanse side effects

Nicole - posted on 12/20/2010 ( 4 moms have responded )

5

1

0

my 4 year old son has been diagnosed as autistic and adhd. he has very violent episodes several times a day. he hits, kicks, bites, and spits all over you. i have bruises all over me. it was recommended because of his autism that he start school early so he could be around other kids more and learn how to socialize. needless to say, he's having alot of problems there too. they cant control him and he hurts the other kids. his doctor just prescribed 20mg of vyvanse to try and control his violence. i love the results, but am very worried about the side effects he is having. the violent episodes are gone, but he talks non-stop and seems extremly wired up. he's also eating hardly anything and not sleeping good. in the evenings when the medication wears off the adhd is worse. hes bouncing off the walls. does anybody else have experience with vyvanse. hes only been on this medication for a week so im hoping these side effects will go away after awhile. i really hate to stop this medication and go back to the violent episodes

MOST HELPFUL POSTS

Bethany - posted on 12/27/2010

1

71

0

Their is a new med out that litterally just came out a couple of months ago that my son is on called ProCentra (he is 5). The appetite suppressant is non-existence in this one. It is a liquid. It has worked well for him. My step-daughter is mildy autistic (6 years old) and on Vyvanse. Her mother had her dosage raised to 30 to help her in the evening. The sleeping has not gotten any better, however, the issues in the evening are better and she has now been on it for about 3 months now and she eats more now that her body has adjusted to the meds. I personally am ADHD without the hyper disorder and have been since a child. I have been on Vyvanse for a little over a year. I wouldn't say it is anymore addictive than any other type of ADHD med, it is JUST needed when you are ADHD. It helps a person cope due to our checmical imbalance.My doc changes it up every couple of years, I guess to keep from being addicted to one or your body getting too use to it to where it does not work as well.

This conversation has been closed to further comments

4 Comments

View replies by

Dawn - posted on 08/10/2011

22

27

1

Vyvanse isn't approved for children until they are 6 years old, is it? I take Vyvanse myself and love how focused I am, but it does take away my appetite. My older son was on it for a month and lost weight. I couldn't have that since he is already so small. Are there any other meds to try?

Melissa - posted on 07/18/2011

3

0

0

Hi,
The ADHD medication should have a calming effect on your child--It should not cause him to be wired or speedy. The Vyvanse had a calming effect on my son and it actually took away his agression/impulsive behavior. Your son has what is called a comorbid condition so, he would probably benefit with a combo drug therapy--A mood stablizer would be a good option. There are specific types mood stablizers that are given to children who are on the autistc spectrum. You should talk to your doctor.

The other side effects that your son is expiencing are quite common and usually subside with time. It is very important to provide you son with a good nutritious breakfast before you give him his medication. This will help minimize negative side effects and provide him with nurishment. Also, try to give him his medication as early as possible--This type of medication is long acting (about 12 hours) so, it will wear off by dinner time rolls around and getting to sleep at a reasonable time.

Katherine - posted on 12/21/2010

65,420

232

4894

Apparentley it doesn't have a very long half life. So as your child is on it more, in between doses he wiil get hungry. It is a stimulant and very addictive. I would suggest doing a lot of research on it.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms